Acne Archives

Accutane or not ???

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Accutane or not ???

Posted by Confused on July 23, 2001 at 20:09:28:

Just another one of you who has suffered with acne since I was a teenager. I know that stress and certain foods can trigger my problems. I also know that certain times during my female cycle can trigger things. I decided to go to a dermatologist and her first suggestion was that I was a prime candidate for accutane. Frankly doing just a small bit of research on this it scares me. I don't think that I want to go through the process and risk ANY of these sides effects. I am a very healthy 36 year old individual. I walk, jog etc. and eat healthy. However, I am not going to depribe myself of treats every now and then, I have kids and I want my life to be fun not a drag. I would love to be able to have to time to do this SR that you all talk about. But when??? I am far too busy. I am on the move from 6am to 12pm. sorry I am just at a loss and tired of having acne. Guess I just needed to vent.



Re: Accutane or not ???

Posted by Barb on July 23, 2001 at 20:34:51:

In Reply to: Accutane or not ??? posted by Confused on July 23, 2001 at 20:09:28:

Hi Confused, check out the archives on accutane on this board. I think they will speak for themselves. Your going to find a few pro the drug.....but many who are suffereing with the side effects.....My heart goes out the people who have such BAD cases of acne. I think if I was in their shoes I would think about it too........But, there are people who post that have side effects 2 years down the road after using Accutane....Keep researching before you take such a lethal drug.



Re: Accutane or not ???

Posted by R. on July 23, 2001 at 21:50:31:

In Reply to: Accutane or not ??? posted by Confused on July 23, 2001 at 20:09:28:

While you're searching, try taking B6. 50 mg daily have been recommended to help with the cycle related breakouts.

Have you considered high doses of B5 (pantothenic acid)? This has been discussed here. Helps many people pretty fast.

High doses of Vit. A? It's helped me as it did for Dr. Stoll's patients. Accutane is a synthetic form of vitamin A. Even though, you probably often here that high doses of vit. A can be toxic, from my research and talking to people who have taken it and those that knew some who have taken it, this is not really true. People have taken vit. A by hundreds of IU daily for months and years with no problems. The good thing about natural vit. A is that if you do develop some negative side effects, they are known to go away when you reduce or stop taking the supplement.

Hope this helps.

Follow Ups:


Re: Accutane or not ??? (Archive in acne.)

Posted by Walt Stoll on July 25, 2001 at 07:55:32:

In Reply to: Accutane or not ??? posted by Confused on July 23, 2001 at 20:09:28:

Hi, Confused.

One of the quotes I have in my book is: "If you always do what you've always done, you'll always get what you have always gotten."

Until you are ready to change your lifestyle you will keep your acne.

The very worst complication of accutane is when it works without any side effects. That just means the black tape you have placed over the warning lights of the dashboard of your car lets you believe it has solved the problem it was warning you about.

Walt

Follow Ups:


Re: Accutane or not ??? (Archive in acne.)

Posted by Walt Stoll on July 25, 2001 at 07:55:42:

In Reply to: Accutane or not ??? posted by Confused on July 23, 2001 at 20:09:28:

Hi, Confused.

One of the quotes I have in my book is: "If you always do what you've always done, you'll always get what you have always gotten."

Until you are ready to change your lifestyle you will keep your acne.

The very worst complication of accutane is when it works without any side effects. That just means the black tape you have placed over the warning lights of the dashboard of your car lets you believe it has solved the problem it was warning you about.

Walt

Follow Ups:


Re: Accutane or not ???

Posted by A. on July 25, 2001 at 15:14:16:

In Reply to: Re: Accutane or not ??? posted by Barb on July 23, 2001 at 20:34:51:

Hi, concerned--

I used Accutane for about a year. My acne was pretty bad and I had tried everything(and I mean EVERYTHING)else. I had drastically changed my eating and drinking an excercise habits and been to a doctor off and on for many years and nothing worked. I did the Accutane and it worked. I did suffer from some side effects, but I dealt with them then and I haven't had any since I quit.
If your doctor and your dermatologist are confident that it will help you then trust them. But it is really no fun and I would only recommend it as a very last resort. Also, if you know about the side effects beforehand then you will be able to identify them if you have them and if you can't handle it you can always pull out.
My acne is so bad that I still had some after the Accutane but it is so much better(amazing!)that I cannot complain.
Good luck!



Re: Accutane or not ???

Posted by Walt Stoll on July 27, 2001 at 09:00:37:

In Reply to: Re: Accutane or not ??? posted by A. on July 25, 2001 at 15:14:16:

Hi, A.

It seems to me, from your note, that you have tried "everything" EXCEPT the most important thing (SR). What happened when you tried the essential oils for 3 months?

Everything, together, works the best. Have you ever tried that?

Walt

Walt

Follow Ups:


[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!